MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one sample was received.It came in a ziploc plastic bag.The plunger is not assembled to the syringe.The rubber stopper is in the syringe at 9.5 mark.It has no tip cap.It has 8ml of solution.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: this is the 1st complaint for lot # 9018605 for this type of defect or symptom.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: since this event is reported it happened when administering chemotherapy, no further analysis will be performed to protect the safety of our personnel.The syringe is designed to flush the iv lines by pushing the plunger rod down.Not designed to pull it up.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that the bd syr 10 ml fil saline short length plunger rod separated from the stopper during use.The following information was provided by the initial reporter: verbatim: i was administering chemo and i went to check blood return with the syringe and when i pulled back the plunger disconnected from the syringe.I know this has been a problem with syringes but the flush was still in tact (the water didn't fall out) but part of the plunger did.I saved it.There is actually no chemo in the syringe.This was just used on a patient who was receiving chemo.The defective product has been saved for evaluation.Please advise on the next steps and if you would like us to send you the product.¿.

Brand Name
SYR 10 ML FIL SALINE SHORTLENGTH PLUNGER ROD
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9723293
Report Number1911916-2020-00168
Device Sequence Number1212809
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number306499
Device Lot Number9018605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;